Young son having hallucinations
Posted 11 March 2009 - 07:02 PM
Posted 11 March 2009 - 08:08 PM
I know [link=http://www.rettdevil.org/phpBB2/" target="_blank]Rett Devil[/link] does, though - the people over at CrazyMeds Talk refer people over there a lot for peds stuff. Don't know if it helps. Scanning quickly, I don't know how pertinent it is to your stuff, but it might be worth a try.
Edited by tryp, 11 March 2009 - 08:09 PM.
Dx: complex PTSD w/ recurrent depression
Rx: Lamictal (250) + prazosin (7.5) + therapy
Posted 11 March 2009 - 08:11 PM
There is such a thing as childhood psychosis, but it needs other signs besides just hallucinations.
This article might possibly be helpful.
Posted 11 March 2009 - 08:14 PM
Sounds like you've got your hands full. Although our members are certainly welcome to reply to your post, we are pretty much a first-person site, with all of us talking about our own experiences in the wonderful world of MI. You might find more information and support on a message board for parents of kids with MI issues. However, I will move your post to a more appropriate place and there might be some people who have suggestions for you.
“Normality is a paved road: It’s comfortable to walk, but no flowers grow on it.” --Vincent van Gogh
Posted 15 March 2009 - 03:03 AM
I have a toddler. Im fairly certain she "sees" things sometimes.
for stuff like this i use babycenter.com. the site has advice for children up to 9 years old.
I vaguely remember recently reading an article about children seeing monsters. it said not to discount what the child is telling you.
there is a great line from the movie "monsters, inc" - "if there are monsters living under your bed they owe me rent." (i know only adults would understand that joke).
Im glad your son has an appt soon. I hope it is fruitful for the both of you.
Im gonna step away from the regular rules and say please let us or me know what happens. (regular rules being this is a first person site for adults). feel free to PM me.
dx: bipolar 1 & anxiety
depakote 1000 mg
trazadone for sleep prn
other meds ive tried: abilify, ambien, effexor xr, lamictal, lexapro, lithium, lunesta, paxil, provigil, seroquel, tegretol, wellbutrin.
"Freud, the Christopher Columbus of psychology...." Adolf Guggenbuhl-Craig
Posted 18 March 2009 - 07:32 AM
If your child is diagnosed with something, I'd suggest contacting your local NAMI (National Alliance on Mental Illness). They have education courses and support groups. I've even heard that some NAMI groups have a class/group that is specially designed for parents caring for children with mental illness (MI). That said, I don't know if what you're child is experiencing is MI. (I'm not a healthcare professional.)
Hang in there, Pam.
Posted 23 March 2009 - 10:03 PM
From my perspective, there might not be anything you can do about this issue (although your son seems to be having a much more specific hallucination than anything I'd ever had, so it is IMO worth seeing a pediatric mental health care provider over -- sometimes reassurance from someone else who's not the parents goes miles).
CAUTION: I'm a graduate computational medicine/allied health information student, and NOT a licensed clinician of any sort in any part of the world. I can come up with lots of algorithms, generalities, and statistics but cannot provide specific medical advice for you! You, along with your healthcare provider/pdoc/tdoc/etc. are the best decision makers for what is best!
Me: MDD, AD/HD, Asperger's/HFA/PDD-NOS/WTF, REM behavioral disorder/misc. sleep issues, some variant of PTSD... toss in hypothyroidism, post-meningitis-related Parkinson's disease/tremor, early stage pulmonary hypertension from a connective tissue disorder that wants me dead before age 60, a bike crash injury that said connective tissue disorder delays healing of by a factor of 10X, and a few manly-hormone issues on top of that, and you'll figure out where the PTSD came from.
Now on: Cymbalta, mirtazapine, oxybutynin, clonazepam, clonidine, levothyroxine, Testim
"Most computer programmers lack social skills." -- The infamous last words of one of my professors right before that one computer science student in the class dropped out (no, it wasn't me, I was in the library department at the time!).